Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 12, NWS Tulsa, OK

March 13, 2019Choctaw County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 13, 2019, 6:05 AM CDT for Choctaw County, Pushmataha County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 13, 2019, 6:05 AM CDT (11:05 UTC)
Expired
Mar 13, 2019, 6:45 AM CDT
In force
40 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Choctaw County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 171 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 11.1 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2019-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2019-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 308 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
308 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

513 
WUUS54 KTSA 131105
SVRTSA
OKC023-127-131145-
/O.NEW.KTSA.SV.W.0012.190313T1105Z-190313T1145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
605 AM CDT WED MAR 13 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Western Pushmataha County in southeastern Oklahoma...
  Choctaw County in southeastern Oklahoma...

* Until 645 AM CDT.

* At 605 AM CDT, severe thunderstorms were located along a line
  extending from 4 miles west of Tushka to 5 miles east of Albany to
  4 miles south of Dodd City, moving east at 60 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations in or near the path include...
  Hugo...                           Antlers...
  Boswell...                        Fort Towson...
  Sawyer...                         Rattan...
  Soper...                          Snow...
  Hugo Lake State Park...           Stanley...
  Kellond...                        Kent...
  Goodland...                       Messer...
  Raymond Gary State Park...        Moyers...
  Kosoma...                         Dunbar...
  Oleta...                          Cloudy...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3388 9554 3393 9556 3394 9560 3389 9569
      3387 9584 3395 9594 3412 9594 3415 9598
      3416 9578 3450 9578 3451 9567 3459 9567
      3460 9552 3467 9549 3413 9516 3394 9516
      3396 9523 3389 9526 3391 9527 3387 9529
TIME...MOT...LOC 1105Z 250DEG 52KT 3430 9624 3388 9607 3352 9606 

HAIL...<.75IN
WIND...70MPH
 
$$
1 follow-up statement
235 
WWUS54 KTSA 131138
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
638 AM CDT WED MAR 13 2019

OKC023-127-131148-
/O.EXP.KTSA.SV.W.0012.000000T0000Z-190313T1145Z/
Pushmataha OK-Choctaw OK-
638 AM CDT WED MAR 13 2019

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PUSHMATAHA AND CHOCTAW
COUNTIES WILL EXPIRE AT 645 AM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.  However gusty winds
are still possible with these thunderstorms.

LAT...LON 3388 9554 3393 9556 3394 9560 3389 9569
      3387 9584 3395 9594 3412 9594 3415 9598
      3416 9578 3450 9578 3451 9567 3459 9567
      3460 9552 3467 9549 3413 9516 3394 9516
      3396 9523 3389 9526 3391 9527 3387 9529
TIME...MOT...LOC 1138Z 250DEG 52KT 3445 9573 3403 9556 3367 9555 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 3:02 AM CDT, 3 hours 3 minutes earlier.

Area forecast discussion, Mar 13, 3:02 AM CDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
302 AM CDT Wed Mar 13 2019

.DISCUSSION...
Regional radar shows a large band of showers and thunderstorms
extending from the OK panhandle into far southeast OK and to the
Big Bend region of TX. TX portion of this activity has been the
most vigorous, with numerous reports of severe wind gusts as the
line moved through west TX. Have noted a gradual increase in
scattered shower/thunderstorm activity ahead of the line into
central/northeast OK, with cells racing northeast around 55 mph.
VWP showing 50-65kts winds 3-5kft off the surface, so we could see
some isolated strong/severe wind gusts, even from showers.

Main band of showers/storms will move into eastern OK shortly
after daybreak, and sweep through most of the forecast area by
early afternoon. Again, a few strong/severe wind gusts aren't out
of the question given the impressive low-level winds.

An anomalously deep surface cyclone will lift through western KS
this afternoon, with south winds ramping up in the wake of the
exiting precipitation. Wind forecast will continue to favor the
stronger GFS solution, with widespread 40+ mph gusts expected
through the afternoon. Wind gusts on the order of 50-60 mph will
be possible across portions of northeast OK, and the High Wind
Watch has been upgraded to a High Wind Warning into the early
evening.

Winds will remain gusty Wednesday night into Thursday as the
primary cold front swings through. We may need another Wind
Advisory for northeast OK and parts of northwest AR for Thursday,
but will hold off for now.

Friday/Saturday temps will hold a bit below normal, although
temps (especially highs) should return closer to seasonal norms
later in the weekend and into early next week. Have kept the
extended forecast dry at this time, although there are some model
differences in the handling of a northern stream wave early next
week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   73  44  54  32 / 100   0  10   0
FSM   72  47  60  36 /  90   0   0   0
MLC   72  47  58  33 / 100   0   0   0
BVO   73  43  52  31 / 100   0  10  10
FYV   68  44  54  31 / 100   0   0   0
BYV   68  48  54  32 /  90   0   0   0
MKO   70  44  56  32 / 100   0   0   0
MIO   70  44  52  30 / 100   0  10  10
F10   71  45  56  33 / 100   0   0   0
HHW   71  48  62  35 /  90   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory from 1 PM this afternoon to 10 PM CDT this evening
     for OKZ049-053-058-062-063-067>076.

     High Wind Warning from 1 PM this afternoon to 10 PM CDT this
     evening for OKZ054>057-059>061-064>066.

AR...Wind Advisory from 1 PM this afternoon to 10 PM CDT this evening
     for ARZ001-002-010-011.

&&

SHORT TERM...14
LONG TERM....18
Hazardous weather outlook, Mar 13, 4:49 AM CDT, 1 hour 16 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
449 AM CDT Wed Mar 13 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
449 AM CDT Wed Mar 13 2019

...DAMAGING NON-THUNDERSTORM WINDS POSSIBLE TODAY...

This Outlook is for Northwest and West Central Arkansas as well
as much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

HEAVY RAIN.
	RISK...Limited.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing.

SIGNIFICANT WINDS.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Western Arkansas.
	ONSET...Ongoing. Increasing late this morning.

	AREA AT GREATEST RISK...Northeast Oklahoma.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Northeast Oklahoma.
	ONSET...Afternoon.

DISCUSSION...
Damaging non-thunderstorm wind gusts will be possible this
afternoon and evening, especially across parts of eastern
Oklahoma along and west of a line from Okemah to Vinita, where
gusts to 60 miles an hour will be possible. These winds may cause
some minor structural damage along with sporadic power outages. Across
the rest of eastern Oklahoma and far northwest Arkansas, gusts in
the 40 to 50 mile an hour range may occur through at least late
Wednesday afternoon.

Early this morning a line of showers and thunderstorms will move
across eastern Oklahoma and into western Arkansas. The line will
undergo an overall weakening trend as it moves into less favorable
instability, but with very strong winds just above the surface,
any remaining thunderstorms or even a heavier shower may lead to
damaging wind gusts up to 60 miles an hour. In addition, locally
heavy rainfall may occur, with sufficient rainfall rates to
produce localized flash flooding.

The showers and storms will move east of the area by early this
afternoon. The very strong winds will allow for rapid drying of
dormant vegetation across eastern Oklahoma by this afternoon,
with increasing fire spread potential, particularly in any areas
where rainfall is relatively light this morning.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...High Wind Potential.
FRIDAY through TUESDAY...No Hazards.

EXTENDED DISCUSSION...
Winds will remain gusty on Thursday, but this time, winds will be
from a westerly direction. Thursday's maximum wind gusts will be
in the 40 to 45 mile an hour range, with areas north of
Interstate 40 most likely to be affected.

Less active weather will follow this strong storm system for the
weekend and into early next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Mar 13, 2:08 AM CDT, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Tulsa OK
208 AM CDT WED MAR 13 2019

OKZ054-059-130800-
Osage OK-Pawnee OK-
208 AM CDT WED MAR 13 2019

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL OSAGE AND
NORTHWESTERN PAWNEE COUNTIES UNTIL 300 AM CDT...

At 208 AM CDT, a strong thunderstorm was located 4 miles southwest of
Morrison, moving northeast at 55 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations in or near the path include...
Pawnee...                         Fairfax...
Ralston...                        Burbank...
Sooner Lake...                    Southern Kaw Lake...
Apperson...

LAT...LON 3669 9706 3670 9705 3668 9694 3675 9689
      3674 9683 3677 9682 3679 9675 3667 9637
      3625 9688 3625 9692 3633 9693 3634 9703
      3651 9703 3653 9698 3655 9690 3658 9689
      3660 9692 3658 9698 3659 9705 3660 9704
TIME...MOT...LOC 0708Z 217DEG 49KT 3625 9706

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 1:10 AM CDTHigh Wind WarningTSACraig, Creek, Nowata, Okfuskee, Okmulgee, Pawnee and 3 more14 hr
Mar 13, 2:08 AM CDTSpecial Weather StatementTSAPawnee52 min
Mar 13, 6:40 AM CDTSpecial Weather StatementTSAChoctaw, Latimer, Pittsburg, Pushmataha50 min
Mar 13, 6:59 AM CDTSpecial Weather StatementTSALeFlore31 min
Mar 13, 7:30 AM CDTSpecial Weather StatementTSAHaskell, Latimer, LeFlore, Pittsburg, Pushmataha, Sequoyah60 min
Mar 13, 8:28 AM CDTSpecial Weather StatementTSAHaskell, LeFlore, Sequoyah62 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.